16 students hospitalized after mistakenly injected with insulin

National

INDIANAPOLIS (AP) — Indianapolis school officials say 16 students were hospitalized as a precaution after they were mistakenly injected with insulin during a tuberculosis skin test.

The Metropolitan School District of Lawrence Township says the students from the McKenzie Center for Innovation & Technology were taken to local hospitals Monday for observation after being injected with a “small dosage” of insulin by Community Health Network personnel.

The district says it’s working closely with Community Health Network “to determine the cause of the error.”

It’s unclear why the students were receiving the test.

The Indianapolis Star reports that during a tuberculosis skin test, the subject receives an injection of a liquid called tuberculin in their lower arm which creates a small bump that’s checked days later for a reaction that could indicate TB exposure.

MORE HEADLINES:

For more local news, download the MyStateline app (iOS) or (Android).

Follow us on Facebook, Twitter, YouTube and Instagram!

Copyright © 2020 The Associated Press. All rights reserved. This material may not be published, broadcast, rewritten or redistributed.

Copyright 2021 Nexstar Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Trending Stories